MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW CLOSED HEAD 8.5 X 80MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW CLOSED HEAD 8.5 X 80MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Model Number 03820650
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: it is about a patient operated several times (we don't have the details on the various interventions this patient had), who has today a long assembly of posterior fixation with iliac extension and intersomatic cages.To my knowledge, the patient was asymptomatic, but prof spotted on the x-rays, presumably during a follow-up visit, that the right iliac screw had broken.During the revision surgery, prof removed the broken part of the screw (tulip) and changed the connector above, because he had to unscrew the bolts.The rest of the implant was not removed (impossible) and prof put a new iliac screw to mount the assembly again.The event was observed presumably on control images a few months after implantation (in (b)(6) 2017), the patient was doing well and prof was satisfied with the level of fusion.The revision surgery lasted about 40 minutes without x-rays.
 
Event or Problem Description
It was reported that: it is about a patient operated several times (we don't have the details on the various interventions this patient had), who has today a long assembly of posterior fixation with iliac extension and intersomatic cages.To my knowledge, the patient was asymptomatic, but prof spotted on the x-rays, presumably during a follow-up visit, that the right iliac screw had broken.Indeed, we can see on the attached pictures the net section between the tulip and the screw thread.During the revision surgery, prof removed the broken part of the screw (tulip) and changed the connector above, because he had to unscrew the bolts.The rest of the implant was not removed (impossible) and prof put a new iliac screw to mount the assembly again.The event was observed presumably on control images a few months after implantation (in april 2017), the patient was doing well and prof was satisfied with the level of fusion.The revision surgery lasted about 40 minutes without x-rays.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW CLOSED HEAD 8.5 X 80MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key7163508
Report Number3005525032-2018-00001
Device Sequence Number1903128
Product Code KWP
UDI-Device Identifier04546540148926
UDI-Public(01)04546540148926
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03820650
Device Catalogue Number482378580
Device Lot NumberB31912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Initial Date Received by Manufacturer 12/09/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR